Hello type1gal and thank you for visiting MedHelp. I have heard of sweating as a sign your blood sugar being out of line, but never as just a routine side affect. Of course I am not a doctor. You might want to get a second opinion if at all possibe.
Like JW, I've experienced sweating sometimes as a sign of being low, but what you describe sounds to me like a pre-menopausal symptom. From what I've read (I'm also not a doctor), pre-menopause often begins in our 30s altho' many docs/women don't think about it in women under 40.
At Walgreens.com I found a product called a Chillow that has been helpful for me when I'm uncomfortably hot. I lent one of mine to a pal who's experiencing serious hot flashes now taht she's weaning off of hormone replacement therapy and I haven't gotten it back yet! ;-) It costs about $20 and is the shape of a pillow, but flat. It's filled with a foam that, initially, you fill with tepid water. Remove all the air and leave out for a few hours. The think gets very cool to the touch. One side is plastic and feels cooler than the other fleecy-covered side. I slip mine into a pillow case and put it under the "hot" part of my body. It works well, needs no maintenance, and can even be stored in the fridge to get even cooler. Of course, this doesn't get at the underlying cause, but is a great relief.
I'd recommend trying something like this to allow you body to cool itself before the intense drenching sweat sets in.
Toward root-cause analysis, have your endo check your thyroid functioning also. Many of us DMers have thyroid issues. Hyperactive thyroid can result in sweating. This website might be helpful: http://thyroid.about.com/library/howto/hthyperthyroidism.htm Good luck with this.
I have diabetes type 2 which I suspect is a birth defect from my father's exposure WWII to a chemical such as 2-butoyxethanol (it causes endocrine disruption that sometimes is called diabetes)
Anyway, these diabetes (Type I & Type 2) are considered to be autoimmune things and that is what 2-butoxyethanol does ... a lot of autoimmune things and blood sugar high or low ... or blood pressure high or low and many things related to the endocrine system, are what it attacks.
I'm expecting that some day it will get blamed for at least a little of what it does. www.valdezlink.com/scenario.htm
I've heard that sweating could be a sign of lymphoma. The chemical I suspect does upset a lot of our system AND it causes lymphomas like NHL and leukemias and brain tumors. Often gall stones and kidney stones from the metabolic imbalance.
Do you also have fatigue?
With direct exposure you get the 'flu-like' symptoms; however, you can get bits and pieces of what this chemical does if a parent was exposed to it (like a birth defect) ... or you can also get indirect exposure when someone expells it into the air in their breath (& you get it in your eyes ... that's the worst exposure vs ingesting it, for instance, who would do that?)
Personally I'm skipping the glucophage that my doctor wants to prescribe. Afte 6 weeks it caused an old rash to recurr & that's a bad sign for someone who doesn't want to be poisoned by a medication. AND there was acidosis to start with.
I'm looking for what stops the immune system from being autoimmune. Maybe glyconutrients & a good choices in what we eat. http://home.gci.net/~blessing/pages/discoveries.htm#sweet
While you are recieving lots of input here on the sweats, I want to remind you to ALWAYS test your glucose levels if you find yourself sweating profusely for no reason. Even though you write that this is not the cause (I assume that you have tested glucose levels when in the midst of these sweats before and found them normal), you cannot ever safely assume that the sweat is caused by something other than low glucose, for if you make that assumption and turn out to be wrong in that particular instance, you could find yourself in severe medical difficulty. So please do always check.
The suggestion about having your thyroid levels checked is a good one, for abnormal sweating or overheating IS a symptom of thyroid malfunction.